Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 233, NWS Memphis, TN

June 26, 2018Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2018, 7:23 PM CDT for Dunklin County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 7:23 PM CDT (00:23 UTC)
Expired
Jun 26, 2018, 8:00 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Dunklin County, MO

The radar

The Paducah radar (KPAH), 131 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 5:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WUUS54 KMEG 270023
SVRMEG
MOC069-270100-
/O.NEW.KMEG.SV.W.0233.180627T0023Z-180627T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
723 PM CDT TUE JUN 26 2018

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dunklin County in southeastern Missouri...

* Until 800 PM CDT.

* At 722 PM CDT, a severe thunderstorm was located near Glennonville,
  or 11 miles west of Bernie, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Malden, Glennonville, Brian, Valley Ridge, Providence, Morris State
  Park, Wilhelmina and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 8996 3655 8995 3650 8996 3650 9022
      3654 9021 3655 9019 3657 9018 3659 9019
      3660 9016 3661 9017 3662 9016 3663 9016
      3662 9015 3663 9015
TIME...MOT...LOC 0022Z 336DEG 19KT 3668 9017 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:34 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 26, 6:34 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
634 PM CDT Tue Jun 26 2018

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 356 PM CDT Tue Jun 26 2018/

Hot and very humid conditions remain in place across a large
portion of the Mid South where heat index values have exceeded 105
degrees. This will keep dangerous heat conditions in place
through at least this evening where a heat advisory remains until
8 pm cdt. Dangerous heat will expand across southern sections of
the area and the heat advisory has been extended and expanded into
Wednesday evening for some locations.

The next concern this evening will be the potential for severe
storms. A complex of strong to severe storms have formed ahead of
a shortwave rotating around the southern periphery of an upper
level low pressure system over eastern Iowa this afternoon. This
complex of storms will continue to advance southeast as and push
into an unstable airmass, where MLCAPES should remain greater than
2500 j/kg. In addition, deep layer shear across the northern
counties of the CWA will range from 30-40 kts. This will support a
continuation of convection into our northern half of the forecast
area tonight. A few of these storms may be severe with damaging
winds the primary threat with any bowing line segments. An
enhanced risk for severe storms is now in effect for portions of
northeast Arkansas and the Missouri Bootheel. A slight risk for
severe storms remains to the south of the enhanced risk for the
remainder of northeast Arkansas into much of west Tennessee.

Further south towards the I-40 corridor, mid level capping
inversion should remain stronger with upper level ridging holding.
Should see a gradual weakening and DISSIPATION of storms as they
reach this far south. Tapered pops and severe threat with
southward extent across the Mid South tonight.

Residual convection will continue into Wednesday across northeast
portions of the Mid South with either reintensification or
redevelopment along old outflow boundaries.

Upper level ridging then strengthens and centers across the Mid
South for Thursday and Friday. This will result in a reduction of
convection and the expansion of very hot and humid conditions.
Heat advisories or even excessive heat warnings may be needed for
most if not all of the Mid South.

The upper ridge breaks down over the weekend as deep tropical
moisture advects into the region from the southeast. This will
increase storm coverage some over portions of the area but will
keep dangerous heat over western portions of the area. Heat
advisories may continue over these portions of the area. Storm
coverage will continue to increase into early next week with a
return to seasonable temperatures for early July.

JLH

&&

.AVIATION...

Mainly VFR conditions expected through the period outside of
TSRAs. A complex over southern Missouri will drop SE into the
region this evening. KJBR stands the best chance of seeing TSRAs
on station as the line should hold together at least that long.
Line will probably remain north of KMEM and weaken before reaching
KMKL so stuck with VCTS at those locations. More convection is
possible Wednesday afternoon. Added a VCTS at KMEM after 18z
though confidence in that timing is low.

Expect winds to remain SSW around 10 kts at KMEM
overnight...slightly lower elsewhere. Gusty southwest winds
expected again tomorrow by late morning.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Greene-
     Lawrence-Randolph.

     Heat Advisory until 8 PM CDT Wednesday for Craighead-Crittenden-
     Cross-Lee AR-Mississippi-Phillips-Poinsett-St. Francis.

MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.

MS...Heat Advisory until 8 PM CDT Wednesday for Coahoma-DeSoto-
     Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica.

     Heat Advisory from 10 AM to 8 PM CDT Wednesday for Calhoun-
     Chickasaw-Itawamba-Lafayette-Lee MS-Monroe-Pontotoc-Union-
     Yalobusha.

TN...Heat Advisory until 8 PM CDT this evening for Crockett-Dyer-
     Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
     Obion-Weakley.

     Heat Advisory until 8 PM CDT Wednesday for Shelby-Tipton.

&&
Hazardous weather outlook, Jun 26, 4:03 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
403 PM CDT Tue Jun 26 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-272315-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
403 PM CDT Tue Jun 26 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

There is an Enhanced Risk for Severe Thunderstorms across portions
of northeast Arkansas and the Missouri Bootheel tonight. A slight
risk to the south of the enhanced risk will cover the remainder of
northeast Arkansas and much of west Tennessee. Damaging winds will
be the primary severe weather threat.

A heat advisory remains in effect through this evening for a
large portion of the Mid South. Heat index values will remain
above 105 degrees resulting in dangerous heat conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A few strong to severe thunderstorms will be possible near the
Tennessee River on Wednesday.

Afternoon heat indices likely will exceed 105 degrees over the
Mid-South from Thursday through the first half of the weekend. A
heat advisory remains in effect on Wednesday for the southern
half of the Mid South.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight across northern portions
of the Mid South.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:40 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot50 min
Jun 26, 8:28 PM CDTSpecial Weather StatementMEGDunklin, Pemiscot47 min
Jun 27, 3:16 PM CDTHeat AdvisoryMEGDunklin, Pemiscot4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.